Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Neurological Medicine
Volume 2014, Article ID 237064, 4 pages
http://dx.doi.org/10.1155/2014/237064
Case Report

Prolonged Toxic Encephalopathy following Accidental 4-Aminopyridine Overdose

1Department of Intensive Care, Cliniques St-Luc, Université Catholique de Louvain, Avenue Hippocrate 10, 1200 Brussels, Belgium
2Department of Neurology, Cliniques St-Luc, Université Catholique de Louvain, 1200 Brussels, Belgium
3Louvain Centre for Toxicology and Applied Pharmacology, Université Catholique de Louvain, 1200 Brussels, Belgium

Received 23 January 2014; Accepted 8 April 2014; Published 17 April 2014

Academic Editor: Filippo Martinelli Boneschi

Copyright © 2014 Maria Ballesta Méndez et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. J. M. Burton, C. M. Bell, S. K. Walker, and P. W. O'Connor, “4-Aminopyridine toxicity with unintentional overdose in four patients with multiple sclerosis,” Neurology, vol. 71, no. 22, pp. 1833–1834, 2008. View at Publisher · View at Google Scholar · View at Scopus
  2. E. Schwam, “Severe accidental overdose of 4-aminopyridine due to a compounding pharmacy error,” Journal of Emergency Medicine, vol. 41, no. 1, pp. 51–54, 2011. View at Publisher · View at Google Scholar · View at Scopus
  3. A. M. King, N. B. Menke, K. D. Katz, and A. F. Pizon, “4-aminopyridine toxicity: a case report and review of the literature,” Journal of Medical Toxicolog, vol. 8, no. 3, pp. 314–321, 2012. View at Google Scholar
  4. C. M. Stork and R. S. Hoffman, “Characterization of 4-aminopyridine in overdose,” Journal of Toxicology—Clinical Toxicology, vol. 32, no. 5, pp. 583–587, 1994. View at Google Scholar · View at Scopus
  5. L. Velez, F. Shirazi, C. Goto, G. Shepherd, and B. A. Roth, “Opisthotonic posturing with neuromuscular irritability attributable to 4-aminopyridine ingestion by a healthy pediatric patient,” Pediatrics, vol. 111, no. 1, pp. e82–e84, 2003. View at Google Scholar · View at Scopus
  6. T. A. Pickett and R. Enns, “Atypical presentation of 4-aminopyridine overdose,” Annals of Emergency Medicine, vol. 27, no. 3, pp. 382–385, 1996. View at Publisher · View at Google Scholar · View at Scopus
  7. H. De Cauwer, P. De Wolf, F. Couvreur, and L. Mortelmans, “An unusual case of 4-aminopyridine toxicity in multiple sclerosis patient: epileptic disorder or toxic encephalopathy?” Acta Neurologica Belgica, vol. 109, no. 1, pp. 40–41, 2009. View at Google Scholar · View at Scopus
  8. T. Fakhoury, B. Abou-Khalil, and B. Blumenkopf, “EEG changes in intrathecal baclofen overdose: a case report and review of the literature,” Electroencephalography and Clinical Neurophysiology, vol. 107, no. 5, pp. 339–342, 1998. View at Publisher · View at Google Scholar · View at Scopus
  9. A. Badruddin, R. S. Menon, and A. T. Reder, “4-aminopyridine toxicity mimics autoimmune-mediated limbic encephalitis,” Neurology, vol. 72, no. 12, pp. 1100–1101, 2009. View at Publisher · View at Google Scholar · View at Scopus